Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 12, NWS Milwaukee, WI

January 31, 2012

NWS Milwaukee, WI issued this small craft advisory at Jan 31, 2012, 3:49 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2012, 3:49 AM CST (09:49 UTC)
Expired
Jan 31, 2012, 6:00 PM CST
In force
14 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WHUS73 KMKX 310949
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 AM CST TUE JAN 31 2012

...GUSTY SOUTHWEST WINDS TODAY...

.A LINGERING PRESSURE GRADIENT OVER FAR SOUTHERN LAKE MICHIGAN
WILL RESULT IN GUSTY SOUTHWEST WINDS SOUTH OF NORTH POINT LIGHT
HOUSE TODAY. OCCASIONAL TO FREQUENT GUSTS TO 25 KNOTS ARE
EXPECTED.

THE GUSTINESS WILL DIMINISH LATE THIS AFTERNOON AND EARLY EVENING
AS THE PRESSURE GRADIENT WEAKENS. 

LMZ645-646-311800-
/O.NEW.KMKX.SC.Y.0012.120131T0949Z-120201T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
349 AM CST TUE JAN 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS.

* WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARDS THE OPEN
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
2 follow-up statements
448 
WHUS73 KMKX 311533
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 AM CST TUE JAN 31 2012

...GUSTY SOUTHWEST WINDS TODAY...

.A LINGERING PRESSURE GRADIENT OVER FAR SOUTHERN LAKE MICHIGAN
WILL RESULT IN GUSTY SOUTHWEST WINDS SOUTH OF NORTH POINT LIGHT
HOUSE TODAY. FREQUENT GUSTS TO 25 KNOTS ARE EXPECTED.

THE GUSTINESS WILL DIMINISH LATE THIS AFTERNOON AS THE PRESSURE
GRADIENT WEAKENS.

LMZ645-646-312300-
/O.CON.KMKX.SC.Y.0012.000000T0000Z-120201T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
933 AM CST TUE JAN 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS.

* WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARDS THE OPEN 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
337 
WHUS73 KMKX 312115
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CST TUE JAN 31 2012

...GUSTY SOUTHWEST WINDS DIMINISHING BY EARLY EVENING...

.A LINGERING PRESSURE GRADIENT OVER FAR SOUTHERN LAKE MICHIGAN
RESULTING IN GUSTY SOUTHWEST WINDS SOUTH OF NORTH POINT LIGHT
HOUSE WILL DIMINISH LATE THIS AFTERNOON AS THE PRESSURE GRADIENT
WEAKENS. 

LMZ645-646-010000-
/O.CON.KMKX.SC.Y.0012.000000T0000Z-120201T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CST TUE JAN 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS.

* WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARDS THE OPEN 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 3:39 AM CST, 10 minutes earlier.

Area forecast discussion, Jan 31, 3:39 AM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CST TUE JAN 31 2012

UPDATED TO ADD TODAY/TONIGHT/AVIATION/MARINE SECTIONS

.TODAY AND TONIGHT...FORECAST CONFIDENCE LOW.

UPSTREAM SURFACE TROUGH EXTENDING SOUTHWARD FROM WEAK LOW PRESSURE
OVER NORTHERN MN EXPECTED TO MOVE EWD AND ACROSS SRN WI THIS AFTN
AND EARLY EVE. LOW LEVEL WINDS AHEAD OF THIS FEATURE REMAIN
SOUTHWEST DIMINISHING LOW LEVEL CONVERGENCE. STILL EXPC LOW CLOUDS
TO SPREAD INTO PORTIONS OF SRN WI LATER THIS MRNG AS LOW LEVEL RH
INCREASES. SEEING SOME SIGNS ON LATEST 11-3.9 MICRON IMAGERY AS LOW
CLOUDS INCREASING OVER SRN PLAINS AND PUSHING RAPIDLY NE INTO
SOUTHWEST MO. LOW LEVEL TRAJECTORIES WOULD CARRY CLOUDS INTO
SOUTHEAST WI...BUT AS WINDS CONTINUE TO VEER...LOW CLOUDS COULD THEN
BE CARRIED TO THE EAST BY LATE AFTN. WITH LOW LEVEL RH AND FORCING
REMAINING LOW...WL REMOVE DRIZZLE THREAT.

INTERESTING TO WATCH TEMPERATURES EARLY THIS MRNG. TEMPERATURES
PLUMMETED INTO THE LOW TO MID 20S DURING THE EVENING IN THE NORTH
DUE TO LIGHT WINDS AND CLEAR SKIES. AS THE HIGH CLOUDS AND SOUTH
WINDS INCREASED SINCE 06Z...TEMPS HAVE REBOUNDED 10 TO 15 DEGREES F
IN THESE LOCATIONS. TEMPS MOST AREAS NOW IN THE UPPER 30S TO MIDDLE
40S. SO DESPITE LINGERING SNOW COVER...AND LOW CLOUDS HOLDING OFF
UNTIL LATER THIS MRNG IN THE SOUTHEAST...WL GO WELL ABOVE GUIDANCE
TMAX NUMBERS WITH MANY LOCATIONS GETTING INTO THE 50S...CLOSE TO
RECORD LEVELS FOR TODAY. INCREDIBLE! WARMEST SPOT LIKELY AROUND KENW
AS NOHRSC MODELED SNOW DEPTH FROM 06Z SHOWING BARE SPOTS IN THE FAR
SOUTHEAST.

WL ALSO NEED TO WATCH FOR LIGHT FOG AND HAZE DEVELOPING OVER THE
AREA LATER THIS MRNG AND AFTN AS SFC DEWPTS CONTINUE TO INCREASE
FROM THE SOUTH. COUNTING ON LOW LEVEL MIXING TO KEEP VISIBILITIES
BETTER THAN 3 MILES MOST AREAS.

.SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE
MEDIUM TO HIGH.

WEAK HIGH PRESSURE SLOWLY SHIFTS EAST ACROSS THE REGION WEDNESDAY
THROUGH THURSDAY...BEFORE SLIDING EAST THURSDAY NIGHT. SHORTWAVE
TROUGH MOVES TOWARD THE AREA WEDNESDAY...THEN ACROSS THE AREA
WEDNESDAY NIGHT BEFORE SHIFTING EAST THURSDAY. SOME LOW TO MID LEVEL
CLOUDS ARE EXPECTED TO PASS THROUGH THE AREA WITH THE SHORTWAVE
TROUGH. AREA FORECAST SOUNDINGS FROM NAM/GFS HAVING TROUBLE
SATURATING THROUGH A DEEP LAYER...SO WILL CONTINUE THE DRY FORECAST
FOR THIS PERIOD.

TEMPERATURES WILL REMAIN MILD DURING THIS TIME...WITH 1000/500MB
THICKNESSES SLOWLY RISING FROM SOUTHWEST TO NORTHEAST ACROSS THE
AREA. HIGHS IN THE 40S WEDNESDAY AND THURSDAY SEEM
REASONABLE...WITH PARTIAL SUNSHINE AND LACK OF SNOWCOVER ACROSS
THE AREA.

.LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE LOW TO
MEDIUM.

GFS AND ECMWF DIFFER QUITE A BIT WITH CUTOFF UPPER LOW TRENDS AND
ASSOCIATED SURFACE LOW MOVEMENT OVER THE UPCOMING WEEKEND. THE ECMWF
KEEPS THE UPPER LOW OVER THE CENTRAL PLAINS DURING THIS TIME...WITH
THE SURFACE LOW STAYING WELL SOUTH OF THE AREA. THIS ALLOWS FOR DRY
CONDITIONS ACROSS THE AREA. THE GFS TAKES THESE FEATURES FURTHER
NORTH AND PASS MUCH CLOSER TO THE AREA. THEY BRING PRECIPITATION
THROUGH THE AREA SATURDAY THROUGH SUNDAY. FOR NOW...WENT WITH THE
CONSENSUS POPS AND TEMPERATURES FOR THE LONG TERM PERIOD...GIVEN THE
DIFFERENCES AMONG THE MODELS.

&&

.AVIATION/12Z TAFS/...

STILL EXPC MVFR CLOUDS TO SWEEP INTO PARTS OF SOUTHERN WI LATER THIS
MRNG. LOW LEVEL FLOW MAY KEEP LOW CLOUDS EAST OF KMSN. CONFIDENCE
LOW HOWEVER ON HOW LONG LOW CLOUDS LINGER. MAY CLEAR OUT FOR A TIME
AS LOW LEVEL WINDS VEER TO THE WEST WITH A THREAT FOR MORE MVFR CIGS
SPREADING IN TNGT DUE TO WEAK COLD AIR ADVECTION BEHIND LOW
PRESSURE. LLWS WL CONTINUE INTO THIS AFTN WITH WINDS AT 2K FEET 45
TO 50 KTS FROM THE SOUTHWEST.

&&

.MARINE...

ENOUGH OF A PRESSURE GRADIENT LINGERING OVER FAR SOUTHERN LAKE
MICHIGAN TODAY AS LOW PRESSURE PASSES TO THE NORTH TO RESULT IN
OCCASIONAL GUSTS REACHING SMALL CRAFT ADVISORY LEVELS OVER SOUTHERN
HALF OF MARINE NEARSHORE AREA...SOUTH OF NORTH POINT LIGHT. CHII2
NOW GUSTING TO 41KTS. EXPC SFC WINDS TO WEAKEN AS WEAK SFC TROUGH
MOVES ACROSS THE NEARSHORE WATERS LATE THIS AFTN OR EARLY EVE. WITH
WARM...MOIST LOW LEVEL AIR MOVING NORTHWARD...WL NEED TO WATCH FOR
POTENTIAL OF ADVECTION FOG DEVELOPING OVER THE NEARSHORE WATERS
LATER THIS MORNING AND AFTN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR LMZ645-646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
WEDNESDAY THROUGH MONDAY...WOOD
Hazardous weather outlook, Jan 30, 6:17 PM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CST MON JAN 30 2012

WIZ046-047-051-052-056>060-062>072-312130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
617 PM CST MON JAN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-312130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
617 PM CST MON JAN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

AS LOW PRESSURE EXITS THE GREAT LAKES REGION NORTH WINDS MAY REACH
SMALL CRAFT CONDITIONS SUNDAY AND MONDAY.

HENTZ/GEHRING

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.